MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINE ULTRA SUCTIONAID TRACHEOSTOMY; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINE ULTRA SUCTIONAID TRACHEOSTOMY; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 100/875/060
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Operator of device is patient/consumer.
 
Event or Problem Description
The cuff balloon in the trach leaks.No injury; patients parent changed the trach.
 
Additional Manufacturer Narrative
H10: a device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual and functional testing was performed.Visual inspection detected that inflation line was not fully adhered to the tube surface, however marks of solvent can be appreciated.Functional testing found the cuff was unable stay completely inflated leak was detected in join between tube and inflation line; thus, failure mode is confirmed.The root cause of the reported issue was found to be manufacturing procedure not followed.An awareness complaint notification to the production personnel was conducted by quality engineer on 05-jan-2023 for the defect reported by the customer.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
PORTEX BLUE LINE ULTRA SUCTIONAID TRACHEOSTOMY
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15262332
Report Number3012307300-2022-15720
Device Sequence Number17578966
Product Code BTO
UDI-Device Identifier15019315047336
UDI-Public15019315047336
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K030570
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/06/2025
Device Model Number100/875/060
Device Catalogue Number100/875/060
Device Lot Number3981568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2022
Supplement Date Received by Manufacturer01/16/2023
Initial Report FDA Received Date08/19/2022
Supplement Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale